Cetuximab-associated pulmonary toxicity

Wei Chua*, Matthew Peters, Robert Loneragan, Stephen Clarke

*Corresponding author for this work

Research output: Contribution to journalArticle

32 Citations (Scopus)

Abstract

There is increasing evidence for the use of epidermal growth factor receptor (EGFR) inhibitors in head and neck, non small-cell lung, and colorectal cancers. We report the case of a 78-year-old man with metastatic colorectal cancer (CRC) involving liver and lung who received cetuximab plus irinotecan as third-line treatment. Two months later, he presented with signs and symptoms consistent with bronchiolotis obliterans organizing pneumonia secondary to cetuximab. Reports of cetuximab-associated pulmonary toxicity are rare, although there have been extensive reports of interstitial fibrosis with the use of other EGFR inhibitors such as gefitinib and erlotinib. There are many causes of pulmonary infiltrates in patients treated for advanced CRC, and this case highlights the importance of considering drug toxicity.

Original languageEnglish
Pages (from-to)118-120
Number of pages3
JournalClinical Colorectal Cancer
Volume8
Issue number2
DOIs
Publication statusPublished - 2009
Externally publishedYes

Keywords

  • 5-Fluorouracil
  • Epidermal growth factor inhibitors
  • Oxaliplatin
  • Pulmonary fibrosis

Fingerprint Dive into the research topics of 'Cetuximab-associated pulmonary toxicity'. Together they form a unique fingerprint.

Cite this